MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS TABLE TOP BENDER

BIOMET MICROFIXATION PECTUS TABLE TOP BENDER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00218, 0001032347-2020-00219.Medical products: pectus table top bender, part# 01-3906, lot# tb07, pectus table top bender, part# 01-3906, lot# tb02 e4 - the user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported the table top bender was hard to move during a procedure.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The device was returned for evaluation.A visual inspection shows very heavy wear.The screw for the bender with the unk lot was received disassembled.When attempt was made to reassemble the ram assembly the threaded portion of the screw would not thread onto the bender.There is damage to the threads and as a result the assembly cannot be reassembled.There will be no dhr review as the lot number remains unknown.There are no indications of manufacturing defects.For this part 01-3906 and the previous one year (from the notification date) regarding the screw becoming cross threaded, there is a complaint rate of 2.56%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is general wear and tear from many uses and well as damage to the threads.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS TABLE TOP BENDER
Common Device Name
BENDER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9953974
Report Number0001032347-2020-00219
Device Sequence Number2416145
Product Code HXW
UDI-Device Identifier00841036011239
UDI-Public00841036011239
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3906
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1